Jump to content

Muscle Twitches


Reputta
 Share

Recommended Posts

I have been diagnosed with POTS but the doctors think there is something else going on that they can't identify yet. About 5 or 6 months ago I started having little muscle twitches all over. There would be just like one twitch on my arm and then later I would get one in my leg or back. Anyways, now some of them are getting stronger where they actually move my leg or arm. These twitches seem to happen when I am relaxing and occur more often when I am very fatigued. Just wondering if anyone else is experiencing this. Is there any relationship with POTS and MS or POTS and Parkinsons?

Thanks

Shari

Link to comment
Share on other sites

I have muscle twitches as well. I have wondered about the Parkinson's theory since they are in the same category. Mine are also very bad in my legs but starting to get bad in my arms. My limbs do move...it's kind of like when the doctor smacks your knee to test your reflexes. Sound familiar? I have no idea if this relates to POTS but due to POTS affecting the central nervous system....I would think that this would be reasonable. Keep talking to your Doctor about it & keep it real with them. It took me 4 years to discuss with my Doctors symptoms and such that I was having because I did not want anyone to think I was crazy or weak. I am the complete opposite now. I demand to see my Doctor every other week and a return phone call within 24 hours. I also go to my appointments with a list about 2 pages long.

Please take care!

Susan

Link to comment
Share on other sites

I was Dx'd with Fibromyalgia/chronic fatigue syndorm long befor the POTS. I know exactly what you are talking about. I"ve had the muscles spasm for years. If it gets really bad I take Skelaxin, a muscle relaxant. Otherwise I just ignor it. Sometimes it is very painful, my favorite thing to do is soak in the tub. It varies as to warm or cool water. If I haven't been doing mush, I take a warm(not hot) bath, if I've been really busy cool is the best for me. Good Luck and don't sweat the small stuff.

Blackwolf

Link to comment
Share on other sites

I was just diagnosed with POTS and Mitral Valve Prolapse. I have had muscle twitching and various weird nerve pain and tingling off and on for about 4 years now (the muscle twitching started long before my POTs symptoms.)

I had a million tests to look for MS, Parkinson's and other neuro diseases, but the doctors found nothing. My last neuro that I saw told me to have an MRI every 2-3 years to continue to look for possible MS lesions.

The muscle twitching comes and goes for me. I can go for months at a time and not have any and then sometimes it comes back with a vengance.

I also have fibromyalgia, but I really don't think that's the cause of the muscle twitching. I think it's some underlying cause that no one can figure out yet!

Link to comment
Share on other sites

I don't know if it will work for anyone else, but my muscle twitching went away after supplementation with magnesium lactate. I can always tell when I need to bump it up again because the twitching will begin to come back. I have found that I cannot go for long periods without that mag lac - if I skip it for more than a few days, I get worsened fatigue, more sleep trouble, and my patience is gone.

Link to comment
Share on other sites

I have just started twitching like crazy in the last day or two. I had twitches early on with POTS, but they subsided. Now they are contained to my rear, and are near constant and much more intense. They are kind of driving me nuts -- sitting at work and trying to edit stories on deadline (I am a copy editor at a newspaper) while twitching nonstop is a little distracting.

I take a mag supplement and it doesn't seem to help. Maybe I am not taking enough.

Amy

Link to comment
Share on other sites

Amy,

It could be that you are taking the wrong form for your body to be able to absorb, or of course, just not enough. If you are getting your mag from the typical OTC supplement, it's probably a waste of your money. Call 800-425-3115 to order the Standard Process magnesium lactate - it's a professional grade, whole food supplement, not a bunch of synthetic, fractionated junk that your body doesn't know what to do with.

You'll know if you are getting too much - you will get loose stools or diarrhea, in which case, just back the dosage down. I typically take 1 capsule 3 times a day.

By the way, I understand too well the twitching being a problem at work, especially when it's my eye doing the twitching - I'm a proofreader/copy editor, too! Doesn't the brain fog drive you absolutely crazy, forcing you to reread and reread because you can't stay focused or absorb what you are reading?

Link to comment
Share on other sites

Opus,

I take Standard Process vitamins too! I take Drenamin & Cataplex B -- and I didn't know they make a mag supplement but will try it. Standard Process is in Wisconsin, which is where I live, so I like to support them when I can.

And yes, the brain fog stinks ... some mornings when I have to work really early I am hoping no one reads the paper later, because my headlines may not be as sharp as usual and my proofing not as clean. Yikes. What kind of editing do you do? Do you work for a catalog or publishing co.?

Amy

Link to comment
Share on other sites

Amy,

Great on the Standard Process - wonderful stuff! Do you take Dr. West's Health Alert newsletter by any chance? It's by far the best health newsletter we've ever come across, and we've been subscribing for nearly 15 years. He is a huge advocate for the Standard Process products.

I work for a tourism publisher - newspaper & magazine inserts, state and area vacation guides, vacation-related websites, etc. Used to be a full-time proofreader for an international print media firm, and before that, a freelance proofreader for a textbook company. (I started out as a teacher. My health forced me out of that field, but I'm still correcting papers!) Now I wear about 6 hats, including tech support, but the proofreading & copy editing remains a large part of what I do. Outside the office, I'm a professional musician. Unfortunately, dysautonomia definitely gets in the way no matter what I do.

Link to comment
Share on other sites

Explanation I've been given (by a doctor) before is that muscle twitching is common amongst dysautonomic patients, and is a sign that your fluid intake isn't high enough. That you really REALLY need to concentrate on the fluids. However, if you think you're already single-handedly responsible for draining the local water tower, then it might be that you're washing out some of the water-soluble minerals such as magnesium and potassium and thus a supplement would be beneficial.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...